Alert archive / Iowa / Frost Advisories in 2022

Frost Advisory 3, NWS Sioux Falls, SD

October 6, 20229 counties in Iowa; 6 counties in Minnesota; Dakota County, Nebraska

NWS Sioux Falls, SD issued this frost advisory at Oct 6, 2022, 2:57 PM CDT for 9 counties in Iowa; 6 counties in Minnesota; Dakota County, Nebraska. It took effect at Oct 7, 2022, 4:00 AM CDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Oct 6, 2022, 2:57 PM CDT (19:57 UTC)
In effect from
Oct 7, 2022, 4:00 AM CDT
Expired
Oct 7, 2022, 10:00 AM CDT
In force
6 hr
Issued by
NWS Sioux Falls, SD

Counties Buena Vista County, IA, Cherokee County, IA, Clay County, IA, Dickinson County, IA, Ida County, IA, O'Brien County, IA, Osceola County, IA, Plymouth County, IA, Woodbury County, IA, Cottonwood County, MN, Jackson County, MN, Lincoln County, MN, Lyon County, MN, Murray County, MN, Nobles County, MN, Dakota County, NE

The radar

The Sioux Falls radar (KFSD), 92 km from the middle of the area, began a volume at 20:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Omaha, NE (KOAX), launched 12:00Z, 8.0 hours before the alert went out and 226 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 12:00Z on 2022-10-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 12:00Z on 2022-10-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 72 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1385 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
72 m²/s²
0-3 km storm-relative helicity
23 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

077 
WWUS73 KFSD 061957
NPWFSD

URGENT - WEATHER MESSAGE
National Weather Service Sioux Falls SD
257 PM CDT Thu Oct 6 2022

IAZ012-NEZ013-SDZ068>071-070400-
/O.EXB.KFSD.FZ.W.0002.221007T0900Z-221007T1500Z/
Sioux-Dixon-Bon Homme-Yankton-Clay-Union-
Including the cities of Sioux Center, Orange City, Rock Valley, 
Hawarden, Hull, Wakefield, Ponca, Allen, Tyndall, Scotland, 
Springfield, Avon, Tabor, Yankton, Vermillion, North Sioux City, 
Beresford, Elk Point, Alcester, and Jefferson
257 PM CDT Thu Oct 6 2022

...FREEZE WARNING IN EFFECT FROM 4 AM TO 10 AM CDT FRIDAY...

* WHAT...Sub-freezing temperatures as low as 30 expected.

* WHERE...In Iowa, Sioux County. In Nebraska, Dixon County. In 
  South Dakota, Bon Homme, Yankton, Clay and Union Counties.

* WHEN...From 4 AM to 10 AM CDT Friday.

* IMPACTS...Frost and freeze conditions will kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

IAZ001-MNZ097-098-SDZ056-059>062-064>067-070400-
/O.UPG.KFSD.FZ.A.0001.221007T0500Z-221007T1500Z/
/O.EXA.KFSD.FZ.W.0002.221007T0500Z-221007T1500Z/
Lyon-Pipestone-Rock-Moody-Davison-Hanson-McCook-Minnehaha-Douglas-
Hutchinson-Turner-Lincoln-
Including the cities of Rock Rapids, George, Inwood, Larchwood, 
Pipestone, Luverne, Flandreau, Mitchell, Alexandria, Emery, 
Salem, Canistota, Bridgewater, Montrose, Sioux Falls, Armour, 
Corsica, Delmont, Parkston, Freeman, Menno, Tripp, Clayton, 
Parker, Centerville, Marion, Viborg, Irene, Hurley, Chancellor, 
Canton, Lennox, Tea, and Harrisburg
257 PM CDT Thu Oct 6 2022

...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM CDT
FRIDAY...

* WHAT...Sub-freezing temperatures as low as 28 expected.

* WHERE...Portions of northwest Iowa, southwest Minnesota and 
  east central, south central and southeast South Dakota.

* WHEN...From midnight tonight to 10 AM CDT Friday.

* IMPACTS...Frost and freeze conditions will kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

SDZ038>040-050-052>055-057-058-063-070400-
/O.CON.KFSD.FZ.W.0002.221007T0500Z-221007T1500Z/
Beadle-Kingsbury-Brookings-Gregory-Jerauld-Sanborn-Miner-Lake-
Brule-Aurora-Charles Mix-
Including the cities of Huron, De Smet, Arlington, Lake Preston, 
Brookings, Gregory, Burke, Wessington Springs, Alpena, 
Woonsocket, Howard, Madison, Orland, Chamberlain, Kimball, 
Plankinton, White Lake, Stickney, Wagner, Platte, Lake Andes, 
and Marty
257 PM CDT Thu Oct 6 2022

...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
10 AM CDT FRIDAY...

* WHAT...Sub-freezing temperatures as low as 26 expected.

* WHERE...Portions of central, east central and south central 
  South Dakota.

* WHEN...From midnight tonight to 10 AM CDT Friday.

* IMPACTS...Frost and freeze conditions will kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

IAZ002-003-013-014-020>022-031-032-MNZ071-072-080-081-089-090-
NEZ014-070400-
/O.NEW.KFSD.FR.Y.0003.221007T0900Z-221007T1500Z/
Osceola-Dickinson-O'Brien-Clay-Plymouth-Cherokee-Buena Vista-
Woodbury-Ida-Lincoln-Lyon-Murray-Cottonwood-Nobles-Jackson-Dakota-
Including the cities of Sibley, Spirit Lake, Milford, 
Arnolds Park, Sheldon, Hartley, Sanborn, Spencer, Le Mars, 
Cherokee, Storm Lake, Sioux City, Ida Grove, Holstein, 
Battle Creek, Tyler, Hendricks, Lake Benton, Ivanhoe, Marshall, 
Slayton, Fulda, Windom, Mountain Lake, Worthington, Jackson, 
Lakefield, and South Sioux City
257 PM CDT Thu Oct 6 2022

...FROST ADVISORY IN EFFECT FROM 4 AM TO 10 AM CDT FRIDAY...

* WHAT...Temperatures as low as 33 will result in frost 
  formation.

* WHERE...Portions of northwest and west central Iowa, southwest 
  Minnesota and northeast Nebraska.

* WHEN...From 4 AM to 10 AM CDT Friday.

* IMPACTS...Frost could kill sensitive outdoor vegetation if 
  left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$
3 follow-up statements
837 
WWUS73 KFSD 070335
NPWFSD

URGENT - WEATHER MESSAGE
National Weather Service Sioux Falls SD
1035 PM CDT Thu Oct 6 2022

SDZ038>040-050-052>055-057-058-063-071145-
/O.CON.KFSD.FZ.W.0002.221007T0500Z-221007T1500Z/
Beadle-Kingsbury-Brookings-Gregory-Jerauld-Sanborn-Miner-Lake-
Brule-Aurora-Charles Mix-
Including the cities of Huron, De Smet, Arlington, Lake Preston, 
Brookings, Gregory, Burke, Wessington Springs, Alpena, 
Woonsocket, Howard, Madison, Orland, Chamberlain, Kimball, 
Plankinton, White Lake, Stickney, Wagner, Platte, Lake Andes, 
and Marty
1035 PM CDT Thu Oct 6 2022

...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM CDT FRIDAY...

* WHAT...Sub-freezing temperatures as low as 26 expected.

* WHERE...Portions of central, east central and south central 
  South Dakota.

* WHEN...From midnight tonight to 10 AM CDT Friday.

* IMPACTS...Frost and freeze conditions will kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

IAZ001-MNZ097-098-SDZ056-059>062-064>067-071145-
/O.CON.KFSD.FZ.W.0002.221007T0500Z-221007T1500Z/
Lyon-Pipestone-Rock-Moody-Davison-Hanson-McCook-Minnehaha-Douglas-
Hutchinson-Turner-Lincoln-
Including the cities of Rock Rapids, George, Inwood, Larchwood, 
Pipestone, Luverne, Flandreau, Mitchell, Alexandria, Emery, 
Salem, Canistota, Bridgewater, Montrose, Sioux Falls, Armour, 
Corsica, Delmont, Parkston, Freeman, Menno, Tripp, Clayton, 
Parker, Centerville, Marion, Viborg, Irene, Hurley, Chancellor, 
Canton, Lennox, Tea, and Harrisburg
1035 PM CDT Thu Oct 6 2022

...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM CDT FRIDAY...

* WHAT...Sub-freezing temperatures as low as 28 expected.

* WHERE...Portions of northwest Iowa, southwest Minnesota and 
  east central, south central and southeast South Dakota.

* WHEN...From midnight tonight to 10 AM CDT Friday.

* IMPACTS...Frost and freeze conditions will kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

IAZ012-NEZ013-SDZ068>071-071145-
/O.CON.KFSD.FZ.W.0002.221007T0900Z-221007T1500Z/
Sioux-Dixon-Bon Homme-Yankton-Clay-Union-
Including the cities of Sioux Center, Orange City, Rock Valley, 
Hawarden, Hull, Wakefield, Ponca, Allen, Tyndall, Scotland, 
Springfield, Avon, Tabor, Yankton, Vermillion, North Sioux City, 
Beresford, Elk Point, Alcester, and Jefferson
1035 PM CDT Thu Oct 6 2022

...FREEZE WARNING REMAINS IN EFFECT FROM 4 AM TO 10 AM CDT
FRIDAY...

* WHAT...Sub-freezing temperatures as low as 30 expected.

* WHERE...In Iowa, Sioux County. In Nebraska, Dixon County. In 
  South Dakota, Bon Homme, Yankton, Clay and Union Counties.

* WHEN...From 4 AM to 10 AM CDT Friday.

* IMPACTS...Frost and freeze conditions will kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

IAZ002-003-013-014-020>022-031-032-MNZ071-072-080-081-089-090-
NEZ014-071145-
/O.CON.KFSD.FR.Y.0003.221007T0900Z-221007T1500Z/
Osceola-Dickinson-O'Brien-Clay-Plymouth-Cherokee-Buena Vista-
Woodbury-Ida-Lincoln-Lyon-Murray-Cottonwood-Nobles-Jackson-Dakota-
Including the cities of Sibley, Spirit Lake, Milford, 
Arnolds Park, Sheldon, Hartley, Sanborn, Spencer, Le Mars, 
Cherokee, Storm Lake, Sioux City, Ida Grove, Holstein, 
Battle Creek, Tyler, Hendricks, Lake Benton, Ivanhoe, Marshall, 
Slayton, Fulda, Windom, Mountain Lake, Worthington, Jackson, 
Lakefield, and South Sioux City
1035 PM CDT Thu Oct 6 2022

...FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 10 AM CDT
FRIDAY...

* WHAT...Temperatures as low as 33 will result in frost 
  formation.

* WHERE...Portions of northwest and west central Iowa, southwest 
  Minnesota and northeast Nebraska.

* WHEN...From 4 AM to 10 AM CDT Friday.

* IMPACTS...Frost could kill sensitive outdoor vegetation if 
  left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$
007 
WWUS73 KFSD 070957
NPWFSD

URGENT - WEATHER MESSAGE
National Weather Service Sioux Falls SD
457 AM CDT Fri Oct 7 2022

SDZ038>040-050-052>055-057-058-063-071500-
/O.CON.KFSD.FZ.W.0002.000000T0000Z-221007T1500Z/
Beadle-Kingsbury-Brookings-Gregory-Jerauld-Sanborn-Miner-Lake-
Brule-Aurora-Charles Mix-
Including the cities of Huron, De Smet, Arlington, Lake Preston, 
Brookings, Gregory, Burke, Wessington Springs, Alpena, 
Woonsocket, Howard, Madison, Orland, Chamberlain, Kimball, 
Plankinton, White Lake, Stickney, Wagner, Platte, Lake Andes, 
and Marty
457 AM CDT Fri Oct 7 2022

...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM CDT THIS
MORNING...

* WHAT...Sub-freezing temperatures as low as 26.

* WHERE...Portions of central, east central and south central 
  South Dakota.

* WHEN...Until 10 AM CDT this morning.

* IMPACTS...Frost and freeze conditions will kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

IAZ001-MNZ097-098-SDZ056-059>062-064>067-071500-
/O.CON.KFSD.FZ.W.0002.000000T0000Z-221007T1500Z/
Lyon-Pipestone-Rock-Moody-Davison-Hanson-McCook-Minnehaha-Douglas-
Hutchinson-Turner-Lincoln-
Including the cities of Rock Rapids, George, Inwood, Larchwood, 
Pipestone, Luverne, Flandreau, Mitchell, Alexandria, Emery, 
Salem, Canistota, Bridgewater, Montrose, Sioux Falls, Armour, 
Corsica, Delmont, Parkston, Freeman, Menno, Tripp, Clayton, 
Parker, Centerville, Marion, Viborg, Irene, Hurley, Chancellor, 
Canton, Lennox, Tea, and Harrisburg
457 AM CDT Fri Oct 7 2022

...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM CDT THIS
MORNING...

* WHAT...Sub-freezing temperatures as low as 29.

* WHERE...Portions of northwest Iowa, southwest Minnesota and 
  east central, south central and southeast South Dakota.

* WHEN...Until 10 AM CDT this morning.

* IMPACTS...Frost and freeze conditions will kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

IAZ012-NEZ013-SDZ068>071-071500-
/O.CON.KFSD.FZ.W.0002.000000T0000Z-221007T1500Z/
Sioux-Dixon-Bon Homme-Yankton-Clay-Union-
Including the cities of Sioux Center, Orange City, Rock Valley, 
Hawarden, Hull, Wakefield, Ponca, Allen, Tyndall, Scotland, 
Springfield, Avon, Tabor, Yankton, Vermillion, North Sioux City, 
Beresford, Elk Point, Alcester, and Jefferson
457 AM CDT Fri Oct 7 2022

...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM CDT THIS
MORNING...

* WHAT...Sub-freezing temperatures as low as 30.

* WHERE...In Iowa, Sioux County. In Nebraska, Dixon County. In 
  South Dakota, Bon Homme, Yankton, Clay and Union Counties.

* WHEN...Until 10 AM CDT this morning.

* IMPACTS...Frost and freeze conditions will kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

IAZ002-003-013-014-020>022-031-032-MNZ071-072-080-081-089-090-
NEZ014-071500-
/O.CON.KFSD.FR.Y.0003.000000T0000Z-221007T1500Z/
Osceola-Dickinson-O'Brien-Clay-Plymouth-Cherokee-Buena Vista-
Woodbury-Ida-Lincoln-Lyon-Murray-Cottonwood-Nobles-Jackson-Dakota-
Including the cities of Sibley, Spirit Lake, Milford, 
Arnolds Park, Sheldon, Hartley, Sanborn, Spencer, Le Mars, 
Cherokee, Storm Lake, Sioux City, Ida Grove, Holstein, 
Battle Creek, Tyler, Hendricks, Lake Benton, Ivanhoe, Marshall, 
Slayton, Fulda, Windom, Mountain Lake, Worthington, Jackson, 
Lakefield, and South Sioux City
457 AM CDT Fri Oct 7 2022

...FROST ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT THIS
MORNING...

* WHAT...Temperatures as low as 34 will result in frost 
  formation.

* WHERE...Portions of northwest and west central Iowa, southwest 
  Minnesota and northeast Nebraska.

* WHEN...Until 10 AM CDT this morning.

* IMPACTS...Frost could kill sensitive outdoor vegetation if 
  left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$
022 
WWUS73 KFSD 071440
NPWFSD

URGENT - WEATHER MESSAGE
National Weather Service Sioux Falls SD
940 AM CDT Fri Oct 7 2022

SDZ038>040-050-052>055-057-058-063-071545-
/O.EXP.KFSD.FZ.W.0002.000000T0000Z-221007T1500Z/
Beadle-Kingsbury-Brookings-Gregory-Jerauld-Sanborn-Miner-Lake-
Brule-Aurora-Charles Mix-
Including the cities of Huron, De Smet, Arlington, Lake Preston, 
Brookings, Gregory, Burke, Wessington Springs, Alpena, 
Woonsocket, Howard, Madison, Orland, Chamberlain, Kimball, 
Plankinton, White Lake, Stickney, Wagner, Platte, Lake Andes, 
and Marty
940 AM CDT Fri Oct 7 2022

...FREEZE WARNING WILL EXPIRE AT 10 AM CDT THIS MORNING...

Temperatures have warmed to above freezing, allowing the freeze 
warning to expire.

$$

IAZ001-MNZ097-098-SDZ056-059>062-064>067-071545-
/O.EXP.KFSD.FZ.W.0002.000000T0000Z-221007T1500Z/
Lyon-Pipestone-Rock-Moody-Davison-Hanson-McCook-Minnehaha-Douglas-
Hutchinson-Turner-Lincoln-
Including the cities of Rock Rapids, George, Inwood, Larchwood, 
Pipestone, Luverne, Flandreau, Mitchell, Alexandria, Emery, 
Salem, Canistota, Bridgewater, Montrose, Sioux Falls, Armour, 
Corsica, Delmont, Parkston, Freeman, Menno, Tripp, Clayton, 
Parker, Centerville, Marion, Viborg, Irene, Hurley, Chancellor, 
Canton, Lennox, Tea, and Harrisburg
940 AM CDT Fri Oct 7 2022

...FREEZE WARNING WILL EXPIRE AT 10 AM CDT THIS MORNING...

Temperatures have warmed to above freezing, allowing the freeze 
warning to expire.

$$

IAZ012-NEZ013-SDZ068>071-071545-
/O.EXP.KFSD.FZ.W.0002.000000T0000Z-221007T1500Z/
Sioux-Dixon-Bon Homme-Yankton-Clay-Union-
Including the cities of Sioux Center, Orange City, Rock Valley, 
Hawarden, Hull, Wakefield, Ponca, Allen, Tyndall, Scotland, 
Springfield, Avon, Tabor, Yankton, Vermillion, North Sioux City, 
Beresford, Elk Point, Alcester, and Jefferson
940 AM CDT Fri Oct 7 2022

...FREEZE WARNING WILL EXPIRE AT 10 AM CDT THIS MORNING...

Temperatures have warmed to above freezing, allowing the freeze 
warning to expire.

$$

IAZ002-003-013-014-020>022-031-032-MNZ071-072-080-081-089-090-
NEZ014-071545-
/O.EXP.KFSD.FR.Y.0003.000000T0000Z-221007T1500Z/
Osceola-Dickinson-O'Brien-Clay-Plymouth-Cherokee-Buena Vista-
Woodbury-Ida-Lincoln-Lyon-Murray-Cottonwood-Nobles-Jackson-Dakota-
Including the cities of Sibley, Spirit Lake, Milford, 
Arnolds Park, Sheldon, Hartley, Sanborn, Spencer, Le Mars, 
Cherokee, Storm Lake, Sioux City, Ida Grove, Holstein, 
Battle Creek, Tyler, Hendricks, Lake Benton, Ivanhoe, Marshall, 
Slayton, Fulda, Windom, Mountain Lake, Worthington, Jackson, 
Lakefield, and South Sioux City
940 AM CDT Fri Oct 7 2022

...FROST ADVISORY WILL EXPIRE AT 10 AM CDT THIS MORNING...

Temperatures have warmed into the upper 30s and lower 40s this
morning, allowing the frost advisory to expire.

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sioux Falls, SD wrote its last area forecast discussion before this frost advisory went out at Oct 6, 2:52 PM CDT, 5 minutes earlier.

Area forecast discussion, Oct 6, 2:52 PM CDT, 5 minutes before
AREA FORECAST DISCUSSION
National Weather Service Sioux Falls SD
252 PM CDT Thu Oct 6 2022

.SHORT TERM...(This Evening through Friday Night)
Issued at 252 PM CDT Thu Oct 6 2022

FORECAST HIGHLIGHTS:

1. Sub-freezing temperatures most areas tonight and/or Friday night.

2. Warmer air builds back in through first half of next week.

3. Could see a cool-down again late next week.

Still on the breezy side early this afternoon, with temperatures in
the 50s most areas. Dew points currently in the 30s-lower 40s, but
readings in the mid-upper 20s poised just north of the forecast area
as of 2 pm.

Low temperature forecast for tonight is a bit more complex that we'd
like for a couple of reasons. First, center of the surface high will
likely remain off to our northwest until after daybreak, which could
provide at least a light northerly breeze over our area much of the
night. Second, a couple areas of clouds could impact different parts
of the forecast area, in our west/southwest this evening, and in our
east after midnight. That said, given upstream drier air filtering
southward, and persistently dry ground in response to deteriorating
drought conditions, think any clearing will allow for quick drops in
temperatures. We saw this during our brief cool snap last week, when
at least isolated locations fell several degrees below anticipated
lows. Thus have hedged most areas toward the cooler side of guidance
options. Exception to that is in our far east, where aforementioned
cloud cover may hold readings up more in the mid 30s. Again, though,
confidence in the cloud cover is moderate at best, so opting to err
on the side of caution with our headlines tonight. Will convert the
remaining Freeze Watch to a Freeze Warning, expanding a bit farther
south toward Yankton-Orange City. Will blanket the remainder of the
forecast area with a Frost Advisory tonight.

Surface high slides over the CWA on Friday, providing a fair amount
of sunshine and light winds. While this should make it feel a bit
nicer than the temperature would suggest, it will be a generally
chilly day with highs in the upper 40s-lower 50s, about 15F below
seasonal normals.

This will lead into another cold night for this time of year. Not
expecting any issues with cloud cover Friday night, but instead may
see readings in some areas impacted by a light southwest breeze
developing on the back side of the departing surface high. For this
reason, have a bit more elevation dependency to forecast lows, with
coldest readings in the valleys of northwest Iowa where light and
variable winds are more likely for most of the night. Will almost
certainly need additional freeze headlines for some areas tomorrow
night, but given the existing headlines for tonight, will hold off
to avoid confusion.

.LONG TERM...(Saturday through Thursday)
Issued at 252 PM CDT Thu Oct 6 2022

Once we get beyond Friday night, we could still see some patchy
early morning frost over the weekend, but we should see a general
warming trend as the cold upper trough slides east and building
heights begin working eastward into the northern Plains. Models
continue to show a weak wave/back door cool front drop southward
through the area on Sunday, though some disagreement regarding how
far west the wave will track. Farthest west solution would bring
some light showers to our eastern areas during the day on Sunday,
but greater consensus is weaker/farther east with the wave, so will
keep things dry for now.

Begin to see some increase in southerly flow work into our western
counties by Monday afternoon, though Tuesday continues to look like
the breeziest day in the southerly flow, bringing an increased risk
for elevated fire danger.

By late Tuesday-Wednesday, models continue to trend toward solutions
which split the southern stream wave away into the lower West Coast,
while the stronger northern stream track east through Canada and the
northern CONUS. Moisture remains rather limited as this next trough
digs eastward, so will have minimal precipitation chances. Though
timing/strength varies, looks like another shot of colder air will
push into the forecast area by late next week.

&&

.AVIATION...(For the 18Z TAFS through 18Z Friday Afternoon)
Issued at 1221 PM CDT Thu Oct 6 2022

Lingering MVFR stratus over portions of southwest Minnesota and
northwest Iowa to start this TAF period, but satellite trends show
this slowly diminishing in coverage, and anticipate largely VFR
conditions 21Z. However, several model solutions show MVFR stratus
currently over northern Minnesota rotating southward overnight,
which could bring MVFR ceilings back to areas east of I-29 after
07/06Z.

Elsewhere, expect VFR conditions to prevail, with gusty northerly
winds this afternoon diminishing to less than 10kt after sunset.

&&

.FSD WATCHES/WARNINGS/ADVISORIES...
SD...Freeze Warning from midnight tonight to 10 AM CDT Friday for
     SDZ038>040-050-052>067.

     Freeze Warning from 4 AM to 10 AM CDT Friday for SDZ068>071.

MN...Freeze Warning from midnight tonight to 10 AM CDT Friday for
     MNZ097-098.

     Frost Advisory from 4 AM to 10 AM CDT Friday for MNZ071-072-080-
     081-089-090.

IA...Freeze Warning from midnight tonight to 10 AM CDT Friday for
     IAZ001.

     Frost Advisory from 4 AM to 10 AM CDT Friday for IAZ002-003-013-
     014-020>022-031-032.

     Freeze Warning from 4 AM to 10 AM CDT Friday for IAZ012.

NE...Frost Advisory from 4 AM to 10 AM CDT Friday for NEZ014.

     Freeze Warning from 4 AM to 10 AM CDT Friday for NEZ013.

&&

SHORT TERM...JH
LONG TERM...JH
AVIATION...JH
Hazardous weather outlook, Oct 6, 3:27 AM CDT, 11 hours 30 minutes before
Hazardous Weather Outlook
National Weather Service Sioux Falls SD
327 AM CDT Thu Oct 6 2022

IAZ001>003-012>014-020>022-031-032-MNZ071-072-080-081-089-090-097-
098-NEZ013-014-SDZ038>040-050-052>071-070830-
Lyon-Osceola-Dickinson-Sioux-O'Brien-Clay-Plymouth-Cherokee-
Buena Vista-Woodbury-Ida-Lincoln-Murray-Cottonwood-Nobles-Jackson-
Pipestone-Rock-Dixon-Dakota-Beadle-Kingsbury-Brookings-Gregory-
Jerauld-Sanborn-Miner-Lake-Moody-Brule-Aurora-Davison-Hanson-
McCook-Minnehaha-Charles Mix-Douglas-Hutchinson-Turner-Bon Homme-
Yankton-Union-
327 AM CDT Thu Oct 6 2022

This Hazardous Weather Outlook is for portions of northwest Iowa,
west central Iowa, southwest Minnesota, northeast Nebraska,
central South Dakota, east central South Dakota, south central
South Dakota, and southeast South Dakota.

.DAY ONE...Today and Tonight

Temperatures will fall quickly tonight with many locations falling
below freezing near and west of Interstate 29.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

Low temperatures of 25 to 35 are expected Friday morning and again
Saturday morning. This should result in the first widespread
frost and freeze of the season.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The office that day

Everything else NWS Sioux Falls, SD issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 6, 3:21 AM CDTFreeze WarningFSDLyon, Sioux31 hr

Nearby

Frost Advisories in Iowa, 2022Frost Advisories in Minnesota, 2022Frost Advisories in Nebraska, 2022Every frost advisory in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.